My rheumatology team had an MDT meeting regarding my treatment going forward for my Stills Disease, and the result was trying mycophenolate mofetil. I started it Thursday PM and its one tablet morning, one tablet evening. I already feel really quite sick, zero appetite, and tonight is my methotrexate night so I'm absolutely dreading how I will feel tomorrow. I was hoping to go onto biological treatment however NICE guidance states that I must have tried and failed 2 DMARDS from a specific list, and although methotrexate is on the list, the hydroxychloroquine isn't, hence why I'm trying this as another DMARD.
Is anybody else on here on two DMARDs and are managing it? My stomach really struggles with just the MTX 20mg injection, I have diarrhea and nausea for about 3 days after taking it. I couldn't tolerate hydroxychloroquine because I was violently sick. Now got the nausea and diarrhea on this one. I honestly think that my gastro system just cannot handle the drugs plus steroids. The aim is to increase the mycophenolate mofetil (they've started me on a low dose to help prevent side effects), then reduce the steroids by 2.5mg at a time (I have the enteric coated steroids). If my bloods remain stable reducing the steroids then the treatment will remain the same. If it triggers a flare then biological treatment will be considered and I will be referred to another rheumatology service as mine isn't a specialist centre for stills.
At the moment my bloods are showing as normal and my consultant told me that another outcome of the meeting was that they believe I have fibromyalgia, but also shared concerns around the impact of the steroids internally and mentioned myopathy caused by them. She advised the rash on my face looks like rosacea and isn't a stills disease rash which I previously had.
I just feel at a complete loss. Is this them saying that it's all in my head? Does this mean I'm never going to get better? I have days where I can barely move my fingers and yet my bloods are showing fine. Why is this?
I hate feeling sick all the time, having diarrhea all the time, this isn't a quality of life and recently have been feeling extremely low as I've turned 30 and can't even go for a walk at the nature reserve as my mobility is poor, I have Shortness of breath, my legs shake after a while and my knees burn and I have to sit down. I'm meant to be going on placement for my OT course in June and currently can barely do any housework let alone that. I feel like all this has completely ruined my life and has come at a time when I was the most content I've ever been.
I really don't want to be on these medications which make me feel unwell, despite the fact methotrexate has helped me go from bed bound to walking. I cannot stand the nausea anymore. The diarrhea I can just about deal with.
I don't know what to do anymore, I really am so fed up 😪
- All Categories
- 2.3K Welcome
- 17 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 40.4K Our Community
- 674 Chat to our Helpline Team
- 8.7K Living with arthritis
- 2 Want to Get Involved?
- 53 Hints and Tips
- 222 Work and financial support
- 390 Young people's community
- 7 Parents of Children with Arthritis
- 40 My Triumphs
- 132 Let's Move
- 24 Sports and Hobbies
- 13 Food and Diet
- 257 Coronavirus (COVID-19)
- 16 Community Feedback and ideas
- 333 Chat and News
- 29 Val's Cafe
- 269 Chit chat
- 11 News
- 4 Tails From The Cafe